Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 56, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 25, 2003, 3:05 PM CDT for Hart County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 3:05 PM CDT (20:05 UTC)
- Expired
- Apr 25, 2003, 3:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Hart County, KY
The radar
The Louisville radar (KLVX), 77 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
981
WUUS53 KLMK 252005
SVRLMK
KYC099-252045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM CDT FRI APR 25 2003
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HART COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 345 PM CDT
* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MUNFORDVILLE...OR ABOUT 36 MILES NORTHEAST
OF BOWLING GREEN...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CANMER...BONNIEVILLE AROUND 315 PM CDT
LINWOOD AROUND 320 PM CDT
HAMMONVILLE AROUND 330 PM CDT
LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.
LAT...LON 3717 8586 3727 8601 3742 8588 3741 8567
3730 8570
$$
SMALLCOMBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:07 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 25, 2:07 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT FRI APR 24 2003 SHORT TERM: MAIN FCST PROBLEM THIS EVENING IS DEALING WITH SVR TSTM WATCH OVR SRN THIRD OF FA THRU 22Z. PRIMARY SVR WX THREAT FOR OUR AREA IS PSBL SVR STRMS WI LRG HAIL BEING THE PRIMARY SVX WX THREAT. UPR LOW CONTS TO GRDLY FILL AND SETTLE TO THE E TO ESE...SHUD MV ACRS NRN KY JUST S OF KY OVRNITE....AND BECOME OPEN TROF BY SAT MRN OVR ERN KY. WL KEEP CHC OF RW IN ERN THIRD OF FA THRU SAT MRNG THEN DRY THINGS OUT....DRY AND WARMER ON SUNDAY AND MONDAY WI TEMPS BACK OVER THE 70 DEGREE MARK. LONG TERM: UPPER RIDGE OVER CENTRAL PLAINS FLATTENS DURING THE PERIOD. LATEST GFS INDICATING A FRONT DROPPING INTO THE OHIO VALLEY MID WEEK AND LINGERING. WITH THIS WILL HAVE TO ADD A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE EXTENDED. .LMK...SEVERE TSTM WATCH SRN THIRD OF FA UNTIL 22Z.
Hazardous weather outlook, Apr 25, 2:34 PM CDT, 31 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 334 PM EDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL REMAIN PLENTIFUL THROUGH THE EVENING HOURS ACROSS THE OUTLOOK AREA. WITH ENOUGH ATMOSPHERIC MOISTURE AND INSTABILITY, SOME OF THESE THUNDERSTORMS MAY BECOME STRONG OR SEVERE. THE PRIMARY THREATS ARE LARGE HAIL AND HIGH WINDS, ALONG WITH FREQUENT DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED UNTIL 500 PM CDT FOR SOUTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS AND LAW ENFORCEMENT ARE REQUESTED TO CONTACT THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF HAIL, HIGH WINDS, OR FLOODING.. SMALLCOMB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:27 PM CDT | Severe Thunderstorm Warning | LMK | Green | 48 min |
| Apr 25, 3:38 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.